MAUDE Adverse Event Report: ETHICON, INC. VCL + CT BRD VIO 8X27IN USP3-0 S/A SH CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON, INC. VCL + CT BRD VIO 8X27IN USP3-0 S/A SH CR; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP784D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a hysterectomy procedure on (b)(6) 2026 and suture was used.During the procedure, it was reported that the needle broke when sewing in surgery.Changed another one to complete the surgery.There is no report on patient's injury.Enclosed please find defect photo.No additional information could be provided.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(6).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: what is the correct quantity of product involved (the available product photo shows two broken needles, but only one product involved was reported)? since this code has 8 needles in one sterile package.Even though 2 of these 8 needles broke, they are from one package.Did the needle fall into the patient? if yes, was the needle piece removed from the patient during the same procedure? no.What was used to complete the procedure? there are 8 needles in this package, and the needle broke after the procedure completed.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, d9, h3.H3 investigation summary: the product received for analysis was vcp784d.Visual inspection and metallurgical analysis were performed on the returned product.One failed suture needle, labeled as (b)(4), were submitted to herrera, stafford and associates, llc (hsa) for fractographic evaluation on february 12, 2026.The components were identified as product code vcp784d.It was requested that hsa assess the fracture mode of the failures.A fracture was observed in the body of sample a and of sample b.The needles were received in two pieces, only one of the mating fracture surfaces was examined for this evaluation.A scanning electron microscope (sem) was used to examine the fracture surfaces and surrounding area of the needles.The fracture surfaces were examined in multiple locations to determine the fracture mode.The evaluation of (b)(4) revealed the fractures were composed of microvoid coalescence, which is evidence of a ductile overload failure.These were ductile fractures.

Brand Name
VCL + CT BRD VIO 8X27IN USP3-0 S/A SH CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON, INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24420956
Report Number2210968-2026-01887
Device Sequence Number5939448
Product Code GAM
UDI-Device Identifier10705031055551
UDI-Public(01)10705031055551(17)300228(10)1070UG
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP784D
Device Lot Number1070UG
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2026
Supplement Date Received by Manufacturer03/02/2026
Initial Report FDA Received Date02/23/2026
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown